Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Brother needs answers
Jun 16, 1998

Hi,

My brother was admitted last week to a hospital with aids and is in the 3rd stage. I don't understand what is meant by third stage. Also he has a CD4 count of 18 as of yesterday. I think I read it should be between 400-1800. I really don't understand what this is telling us. He has no tumors and is now in physical therapy. He is very tired and takes about 12 pills a day. He is to be in therapy for two weeks and then is to go to my mothers. One more question, a friend of mine said the T count is what you really have to look for. The doctors say he responding well. My mother who is 78 is going to be taking care of him. I guess I just want to know what I can expect -- thank you

Response from Mr. Molaghan

Hello

I'm sorry to hear about your brother's hospitalization. Your question has many issues that need much more attention. I would recommend that you speak with a social worker or a nurse at the hospital to help you understand your brother's illness better. It sounds like your brother has advanced HIV disease. The CD4 count is the same as the T count. Your brother's count is quite low at 18. The many pills he's taking are probably medicines to prevent infections and improve the immune system. Since I don't know your brother's case, I can't comment on the details. You would benefit from having a discussion with his medical team (MD, RN, and social worker). Also, any local AIDS service organization would be able to help you with more face to face information. Good luck.


Previous
what does AIDS stand for?
Next
fatigue but not anemic

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement